Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 134, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 6, 2004, 5:36 PM MDT for Weld County, Colorado. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2004, 5:36 PM MDT (23:36 UTC)
- Expired
- Aug 6, 2004, 6:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -275 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 062336 SVRBOU COC123-070015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 535 PM MDT FRI AUG 6 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 615 PM MDT * AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF GROVER...OR ABOUT 36 MILES NORTHEAST OF GREELEY...MOVING EAST AT 15 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... BRIGGSDALE...GROVER...HEREFORD...KEOTA...NEW RAYMER AND PAWNEE BUTTES. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4100 10439 4058 10448 4057 10377 4099 10372 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:31 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Aug 6, 2:31 PM MDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 231 PM MDT FRI AUG 6 2004 .SHORT TERM DISCUSSION...DAYTIME HEATING HAS ALLOWED FOR CONVECTION TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...WITH SOME STORMS BEGINNING TO PUSH ACROSS PLAINS. ACARS SOUNDINGS STILL SHOWING A CAP AROUND 650 MB AND SUGGESTING A TEMPERATURE OF 88 DEGREES F. TO BREAK THIS CAP. CURRENTLY...TEMPERATURES HAVE REACHED 90 DEGREES F. ALONG URBAN CORRIDOR...SO STORMS TO CONTINUE TO TREK ONTO PLAINS. CAP SHOULD BE ERODED ACROSS FAR EASTERN PLAINS WITHIN THE NEXT FEW HOURS AS TEMPERATURES WARM. MAY ALSO SEE A BOUNDARY OR TWO PUSH ACROSS THE AREA...AIDING IN BREAKING OF CAP. COULD STILL SEE A FEW STORMS BECOMING SEVERE EAST OF A NEW RAYMER TO LIMON LINE WHERE THE BETTER LOW LEVEL MOISTURE RESIDES. LAPES ANALYSIS SHOWING CAPES REACHING 3000 J/KG OVER LOGAN AND NORTHERN WASHINGTON COUNTIES. SOUTHEAST SURFACE FLOW IN THIS AREA ON THE INCREASE WHICH IS IMPROVING THE SHEAR PROFILE. HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS. COULD SEE SOME LOCALLY HEAVY RAIN...BUT FLOODING PROBLEMS APPEAR LIMITED AS STORM MOVEMENT AROUND 15 KTS. AS FOR MORGAN COUNTY... LATEST INFORMATION INDICATES CREEKS REMAIN OUT OF BANKS WITH THE POTENTIAL FOR A FEW STORMS MOVING ACROSS AREA. WILL PROBABLY NOT SEE MUCH IMPROVEMENT IN THE NEAR FUTURE AND WILL KEEP FLOOD WARNING GOING THROUGH 6 PM. THIS WARNING MAY NEED TO BE EXTENDED. ALL ACTIVITY SHOULD BE DONE BY MIDNIGHT AS SUBSIDENCE REDEVELOPS. ON SATURDAY... AIRMASS EXPECTED TO BE DRIER SATURDAY AS RIDGE FLATTENS A BIT IN RESPONSE TO APPROACHING UPPER TROUGH. THIS SHOULD CONTINUE TO SHUNT MOISTURE SURGE TO THE EAST. MODELS INDICATE THETA-E AXIS ACROSS KANSAS WITH PRECIPITABLE WATER VALUES DROPPING TO TO BELOW .75 INCH. HOWEVER...THERE SHOULD BE ENOUGH MID LEVEL MOISTURE LEFT OVER FOR SOME AFTERNOON CONVECTION. WILL PROBABLY SEE MORE VIRGA AND WIND GUSTS THAN RAIN DUE TO THE VOID OF LOW LEVEL MOISTURE. MODELS ALSO INDICATE AN INCREASE IN MOUNTAIN TOP WIND...ENOUGH TO MENTION IN MOUNTAIN AND FOOTHILL ZONES. 7H TEMPERATURES WARM 2 DEGREES CELSIUS BY 00Z SUNDAY. TEMPERATURE AND THICKNESS FORECAST GRIDS AS WELL AS GUIDANCE SUGGEST HIGHS IN THE LOWER AND MID 90S ACROSS MUCH OF PLAINS. THIS ALL LOOKS REASONABLE...WILL NOT MAKE CHANGES TO TEMPERATURE GRIDS. .LONG TERM DISCUSSION...THE GRIDS ARE SHOWING AN UPPER TROUGH/CLOSED LOW PUSHING EASTWARD ACROSS THE NORTHERN UNITED STATES SATURDAY EVENING. THE FLOW ALOFT BECOMES NORTHWESTERLY SATURDAY EVENING. THIS CONTINUES THROUGH MONDAY. THE LOW LEVEL PRESSURE AND WINDS FIELDS SHOW A COLD FRONT MOVING IN EARLY SUNDAY...WITH UPSLOPE IN PLACE ALL OF SUNDAY...SUNDAY NIGHT...AND MONDAY. THE DIV-Q GRIDS SHOW WEAK SYNOPTIC SCALE ASCENT TO NEUTRAL FORCING FOR THE FORECAST AREA SATURDAY NIGHT THROUGH MONDAY. CROSS SECTIONS SHOW SOME MID LEVEL MOISTURE SATURDAY NIGHT...SAME FOR MOST OF SUNDAY. SUNDAY NIGHT...THE PROLONGED UPSLOPE FINALLY GETS SOME MOISTURE DEVELOPING DOWN LOW...THEN THIS CONTINUE WELL INTO TUESDAY...ESPECIALLY EAST OF THE DIVIDE. CROSS SECTIONS SHOW GOOD POTENTIAL INSTABILITY LATE DAY SUNDAY AND MONDAY. LAPSE RATE GRIDS SHOW A PRETTY STRONG CAP OVER THE FORECAST AREA SUNDAY AND MONDAY. THE THETA-E AXIS RETURNS TO THE FORECAST AREA BY SUNDAY EVENING AND CONTINUES INTO TUESDAY WITH THE BEST WIDESPREAD CAPE VALUES BY LATE DAY MONDAY. POPS-WISE ...NOT TO EXCITING....BEST CHANCES ARE MONDAY. QPF GRIDS ARE NOT VERY EXCITED EITHER. FOR TEMPERATURES...GRIDS SHOW A 3-5 C COOL OFF FOR SUNDAYS HIGHS FROM SATURDAYS. THEN READINGS FOR MONDAY ARE PROGGED 4-6 C COOLER AGAIN. SO 70S LOOK GOOD ON MONDAY...TUESDAY TOO. FOR THE LONGER RANGE PERIOD...TUESDAY THROUGH FRIDAY...MODELS SHOW NORTHWESTERLY FLOW ALOFT TO CONTINUE OVER THE FORECAST AREA. THIS FLOW IS PROGGED TO WEAKEN AS THE UPPER RIDGE AXIS MOVES INTO WESTERN COLORADO BY LATE WEEK. MODELS SHOW AN UPSLOPE SURGE AND A COOLER AIRMASS IN HERE ON TUESDAY AND WEDNESDAY. IT WARMS UP ON THURSDAY AND WITH ANOTHER SURGE ON FRIDAY. ENOUGH MOISTURE IS AROUND TO KEEP SOME POPS GOING THROUGH THE PERIOD. && .BOU...WATCHES/WARNINGS/ADVISORIES...NONE. && DL/KOOPMEINERS
Hazardous weather outlook, Aug 6, 11:03 AM MDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1103 AM MDT FRI AUG 06 2004 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1103 AM MDT FRI AUG 06 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS EARLY THIS AFTERNOON AND GRADUALLY SPREAD ONTO THE PLAINS OF EASTERN COLORADO LATE IN THE AFTERNOON AND EVENING. THE AIRMASS IS SLIGHTLY DRIER OVER THE MOUNTAINS AND ADJACENT PLAINS WHICH WILL RESULT IN LESS ACTIVITY THAN YESTERDAY. FURTHER EAST ON THE PLAINS...LOW LEVEL MOISTURE IS MORE PLENTIFUL AND THERE IS ADEQUATE SHEAR IN THE ATMOSPHERE. A FEW STORMS COULD BECOME SEVERE...MAINLY BE EAST OF A STERLING TO LIMON LINE. LARGE HAIL AND GUSTY WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COOLER AIRMASS IS EXPECTED TO COVER THE FORECAST AREA FOR MUCH OF NEXT WEEK. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE FAR EASTERN PLAINS AFTER 4 PM TODAY. D-L/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:29 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.